MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ACCESS KIT 10 GAUGE-DIAMOND TIP/END-OPENING-STERILE; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ACCESS KIT 10 GAUGE-DIAMOND TIP/END-OPENING-STERILE; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number 03.804.517S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, during a vertebroplasty procedure, while using the confidence needles with a patient who has very hard bone making it difficult to insert the needle, a larger diamond access kit 10 gauge was used.Towards the end of the procedure during the removal of the confidence needle (on the left side), it became difficult to remove and the handle broke off.The diamond needle on the right side had already been removed and they were working on the left with the cannula on the right side with the broken handle.The needle remained in the vertebral body.It is unknown if there was a surgical delay.Procedure and patient outcome were unknown.This report is for one (1) access kit 10 gauge-diamond tip/end-opening-sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6: part: 03.804.517s.Lot: 20f15-1.Manufacturing site: selzach.Supplier: (b)(4).Release to warehouse date: july 2, 2020.Expiry date: june 15, 2025.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.G1: manufacturing site name and address.

Brand Name
ACCESS KIT 10 GAUGE-DIAMOND TIP/END-OPENING-STERILE
Common Device Name
CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11995591
Report Number2939274-2021-02941
Device Sequence Number4322256
Product Code GEA
UDI-Device Identifier10705034722641
UDI-Public10705034722641
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2025
Device Model Number03.804.517S
Device Catalogue Number03.804.517S
Device Lot Number20F15-1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer06/23/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date07/15/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR